MAUDE Adverse Event Report: PENUMBRA, INC. POD400; HCG, KRD

PENUMBRA, INC. POD400; HCG, KRD
Catalog Number 400POD4
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the returned pod400 coil confirmed that the embolization coil was detached.Evaluation revealed that the pet lock was intact at the proximal end of the pusher assembly, and the pull wire was inside the distal tip of the pusher assembly.If the device is retracted against resistance, the pusher assembly may elongate beyond the reach of the pull wire and result in the embolization coil detaching.Based on the reported complaint, the moderately tortuous anatomy may have contributed to resistance during the procedure.Further evaluation revealed kinks on the pusher assembly.This damage was likely incidental to the complaint and may have occurred during packaging for return to penumbra.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for both lots were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the posterior auricular artery using a pod400 coil and an access25 delivery microcatheter (access25).It should be noted that the patient's anatomy was moderately tortuous.During the procedure, the physician advanced the pod400 to the target vessel using the access25.While repositioning the pod400, it unintentionally detached with half the coil in the target vessel and half inside the access25.The physician then pushed the detached pod400 into the target vessel using the pusher assembly.The procedure was completed using a pod packing coil (packing coil) and the same access25.There was no report of an adverse effect to the patient.

Brand Name
POD400
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key22473124
Report Number3005168196-2025-00234
Device Sequence Number8113086
Product Code HCG
UDI-Device Identifier00815948020337
UDI-Public00815948020337
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number400POD4
Device Lot NumberF00012222
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/16/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2025
Initial Report FDA Received Date07/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age37 YR
Patient SexFemale